doi: 10.3934/dcdsb.2021286
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Stability of positive steady-state solutions to a time-delayed system with some applications

1. 

School of Mathematics and Statistics, Zhaoqing University, Zhaoqing, Guangdong 526061, China

2. 

School of Navigation and Shipping, Shandong Jiaotong University, Weihai, Shandong 264200, China

*Corresponding author: Shihe Xu

Received  April 2021 Revised  October 2021 Early access December 2021

Fund Project: The first author and the third author are supported by NSF of Guangdong Province (2018A030313536), Foundation of Science and Technology Innovation Project of Zhaoqing (202004031510) and Foundation of Characteristic Innovation Project of Universities in Guangdong, China (2021KTSCX142). The second author is supported by Shanghai Pujiang Program (2019PJC062)

In this paper, we study a general nonlinear retarded system:
$ \begin{equation} y'(t) = a(t)F(y(t),y(t-\tau)), \; \; t\geq 0, \end{equation} $
where
$ \tau>0 $
is a constant,
$ a(t) $
is a positive value function defined on
$ [0,\infty) $
,
$ F(y,z) $
is continuous in
$ \mathscr{D} = \mathbb{R}_+^2 $
, where
$ \mathbb{R_+} = (0,+\infty) $
. Sufficient conditions for stability of the unique positive equilibrium are established. Our results show that if
$ F_z(y,z)>0 $
for
$ y,z\in \mathbb{R_+} $
, then the unique positive equilibrium of (1) which denoted by
$ \bar{y} $
is globally stable for any positive initial value and all
$ \tau>0 $
; if
$ F(y,z) $
is decreasing in
$ y $
, then
$ \bar{y} $
is globally stable for small
$ \tau $
. Some applications are given.
Citation: Shihe Xu, Fangwei Zhang, Meng Bai. Stability of positive steady-state solutions to a time-delayed system with some applications. Discrete and Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2021286
References:
[1]

J. Belair and M. C. Mackey, Consumor memory and price fluctuations in commodity markets:An intergrodifferential model, J. Dynam. Diff. Equations, 1 (1989), 299-325.  doi: 10.1007/BF01053930.

[2]

S. Cui and S. Xu, Analysis of mathematical models for the growth of tumors with time delays in cell proliferation, J. Math. Anal. Appl., 336 (2007), 523-541.  doi: 10.1016/j.jmaa.2007.02.047.

[3]

U. Foryś and M. Bodnar, Time delays in proliferation process for solid avascular tumour, Math. Comput. Modelling, 37 (2003), 1201-1209.  doi: 10.1016/S0895-7177(03)80019-5.

[4]

G. HuangA. Liu and U. Foryś, Global stability analysis of some nonlinear delay differential equations in populaton dynamics, J. Nonlinear Sci, 26 (2016), 27-41.  doi: 10.1007/s00332-015-9267-4.

[5]

Y. Kuang, Global attractivity and periodic solutions in delay differential equations related to models of physiology and population biology, Japan J. Indust. Appl. Math, 9 (1992), 205-238.  doi: 10.1007/BF03167566.

[6] Y. Kuang, Delay Differential Equations with Applications in Population Dynamics, Mathematics in Science and Engineering, 191. Academic Press, Inc., Boston, MA, 1993. 
[7]

M. Mackey, Commodity price fluctuations: Price dependent delays and nonlinearities as explanatory factors, J. Econom. Theory, 48 (1989), 497-509.  doi: 10.1016/0022-0531(89)90039-2.

[8]

M. Mackey and L. Glass, Oscillation and chaos in physiological control systems, Science, 197 (1977), 287-289.  doi: 10.1126/science.267326.

[9]

C. Qian, Global attractivity in a nonlinear delay differential equtuion with applications, Nonlinear Anal., 71 (2009), 1893-1900.  doi: 10.1016/j.na.2009.01.024.

[10]

C. Qian, Global attractivity in a delay differential equation with application in a commodity model, Appl. Math. Lett., 24 (2011), 116-121.  doi: 10.1016/j.aml.2010.08.029.

[11]

C. Qian, Global attractivity of solutions of nonliinear delay differential equations, Dyn. Contin. Discrete Impuls. Syst. Ser. A, 13B (2006), 25-37. 

[12]

S. Xu, Analysis of a free boundary problem for tumor growth in a periodic external environment, Bound Value Probl., 2015 (2015), 1-12.  doi: 10.1186/s13661-015-0399-0.

[13]

S. XuM. Bai and X. Zhao, Analysis of a solid avascular tumor growth model with time delays in proliferation process, J. Math. Anal. Appl., 391 (2012), 38-47.  doi: 10.1016/j.jmaa.2012.02.034.

[14]

S. Xu, Analysis of a free boundary problem for tumor growth with angiogenesis and time delays in proliferation, Nonlinear Anal. Real World Appl., 51 (2020), 103005.  doi: 10.1016/j.nonrwa.2019.103005.

show all references

References:
[1]

J. Belair and M. C. Mackey, Consumor memory and price fluctuations in commodity markets:An intergrodifferential model, J. Dynam. Diff. Equations, 1 (1989), 299-325.  doi: 10.1007/BF01053930.

[2]

S. Cui and S. Xu, Analysis of mathematical models for the growth of tumors with time delays in cell proliferation, J. Math. Anal. Appl., 336 (2007), 523-541.  doi: 10.1016/j.jmaa.2007.02.047.

[3]

U. Foryś and M. Bodnar, Time delays in proliferation process for solid avascular tumour, Math. Comput. Modelling, 37 (2003), 1201-1209.  doi: 10.1016/S0895-7177(03)80019-5.

[4]

G. HuangA. Liu and U. Foryś, Global stability analysis of some nonlinear delay differential equations in populaton dynamics, J. Nonlinear Sci, 26 (2016), 27-41.  doi: 10.1007/s00332-015-9267-4.

[5]

Y. Kuang, Global attractivity and periodic solutions in delay differential equations related to models of physiology and population biology, Japan J. Indust. Appl. Math, 9 (1992), 205-238.  doi: 10.1007/BF03167566.

[6] Y. Kuang, Delay Differential Equations with Applications in Population Dynamics, Mathematics in Science and Engineering, 191. Academic Press, Inc., Boston, MA, 1993. 
[7]

M. Mackey, Commodity price fluctuations: Price dependent delays and nonlinearities as explanatory factors, J. Econom. Theory, 48 (1989), 497-509.  doi: 10.1016/0022-0531(89)90039-2.

[8]

M. Mackey and L. Glass, Oscillation and chaos in physiological control systems, Science, 197 (1977), 287-289.  doi: 10.1126/science.267326.

[9]

C. Qian, Global attractivity in a nonlinear delay differential equtuion with applications, Nonlinear Anal., 71 (2009), 1893-1900.  doi: 10.1016/j.na.2009.01.024.

[10]

C. Qian, Global attractivity in a delay differential equation with application in a commodity model, Appl. Math. Lett., 24 (2011), 116-121.  doi: 10.1016/j.aml.2010.08.029.

[11]

C. Qian, Global attractivity of solutions of nonliinear delay differential equations, Dyn. Contin. Discrete Impuls. Syst. Ser. A, 13B (2006), 25-37. 

[12]

S. Xu, Analysis of a free boundary problem for tumor growth in a periodic external environment, Bound Value Probl., 2015 (2015), 1-12.  doi: 10.1186/s13661-015-0399-0.

[13]

S. XuM. Bai and X. Zhao, Analysis of a solid avascular tumor growth model with time delays in proliferation process, J. Math. Anal. Appl., 391 (2012), 38-47.  doi: 10.1016/j.jmaa.2012.02.034.

[14]

S. Xu, Analysis of a free boundary problem for tumor growth with angiogenesis and time delays in proliferation, Nonlinear Anal. Real World Appl., 51 (2020), 103005.  doi: 10.1016/j.nonrwa.2019.103005.

[1]

Shu Liao, Jin Wang. Stability analysis and application of a mathematical cholera model. Mathematical Biosciences & Engineering, 2011, 8 (3) : 733-752. doi: 10.3934/mbe.2011.8.733

[2]

Min Zhu, Panpan Ren, Junping Li. Exponential stability of solutions for retarded stochastic differential equations without dissipativity. Discrete and Continuous Dynamical Systems - B, 2017, 22 (7) : 2923-2938. doi: 10.3934/dcdsb.2017157

[3]

Frederic Abergel, Remi Tachet. A nonlinear partial integro-differential equation from mathematical finance. Discrete and Continuous Dynamical Systems, 2010, 27 (3) : 907-917. doi: 10.3934/dcds.2010.27.907

[4]

Leonid Shaikhet. Stability of a positive equilibrium state for a stochastically perturbed mathematical model of glassy-winged sharpshooter population. Mathematical Biosciences & Engineering, 2014, 11 (5) : 1167-1174. doi: 10.3934/mbe.2014.11.1167

[5]

Svetlana Bunimovich-Mendrazitsky, Yakov Goltser. Use of quasi-normal form to examine stability of tumor-free equilibrium in a mathematical model of bcg treatment of bladder cancer. Mathematical Biosciences & Engineering, 2011, 8 (2) : 529-547. doi: 10.3934/mbe.2011.8.529

[6]

Teresa Faria, José J. Oliveira. On stability for impulsive delay differential equations and application to a periodic Lasota-Wazewska model. Discrete and Continuous Dynamical Systems - B, 2016, 21 (8) : 2451-2472. doi: 10.3934/dcdsb.2016055

[7]

Miloud Moussai. Application of the bernstein polynomials for solving the nonlinear fractional type Volterra integro-differential equation with caputo fractional derivatives. Numerical Algebra, Control and Optimization, 2022, 12 (3) : 551-568. doi: 10.3934/naco.2021021

[8]

Liping Zhang. A nonlinear complementarity model for supply chain network equilibrium. Journal of Industrial and Management Optimization, 2007, 3 (4) : 727-737. doi: 10.3934/jimo.2007.3.727

[9]

Pham Huu Anh Ngoc. Stability of nonlinear differential systems with delay. Evolution Equations and Control Theory, 2015, 4 (4) : 493-505. doi: 10.3934/eect.2015.4.493

[10]

Abdul M. Kamareddine, Roger L. Hughes. Towards a mathematical model for stability in pedestrian flows. Networks and Heterogeneous Media, 2011, 6 (3) : 465-483. doi: 10.3934/nhm.2011.6.465

[11]

R. Ouifki, M. L. Hbid, O. Arino. Attractiveness and Hopf bifurcation for retarded differential equations. Communications on Pure and Applied Analysis, 2003, 2 (2) : 147-158. doi: 10.3934/cpaa.2003.2.147

[12]

Jin-Mun Jeong, Seong-Ho Cho. Identification problems of retarded differential systems in Hilbert spaces. Evolution Equations and Control Theory, 2017, 6 (1) : 77-91. doi: 10.3934/eect.2017005

[13]

Pierluigi Benevieri, Alessandro Calamai, Massimo Furi, Maria Patrizia Pera. On general properties of retarded functional differential equations on manifolds. Discrete and Continuous Dynamical Systems, 2013, 33 (1) : 27-46. doi: 10.3934/dcds.2013.33.27

[14]

Cuilian You, Yangyang Hao. Stability in mean for fuzzy differential equation. Journal of Industrial and Management Optimization, 2019, 15 (3) : 1375-1385. doi: 10.3934/jimo.2018099

[15]

Emine Kaya, Eugenio Aulisa, Akif Ibragimov, Padmanabhan Seshaiyer. Stability analysis of inhomogeneous equilibrium for axially and transversely excited nonlinear beam. Communications on Pure and Applied Analysis, 2011, 10 (5) : 1447-1462. doi: 10.3934/cpaa.2011.10.1447

[16]

Pierre Magal. Global stability for differential equations with homogeneous nonlinearity and application to population dynamics. Discrete and Continuous Dynamical Systems - B, 2002, 2 (4) : 541-560. doi: 10.3934/dcdsb.2002.2.541

[17]

Ali Hamidoǧlu. On general form of the Tanh method and its application to nonlinear partial differential equations. Numerical Algebra, Control and Optimization, 2016, 6 (2) : 175-181. doi: 10.3934/naco.2016007

[18]

Eugen Stumpf. On a delay differential equation arising from a car-following model: Wavefront solutions with constant-speed and their stability. Discrete and Continuous Dynamical Systems - B, 2017, 22 (9) : 3317-3340. doi: 10.3934/dcdsb.2017139

[19]

Sibel Senan, Eylem Yucel, Zeynep Orman, Ruya Samli, Sabri Arik. A Novel Lyapunov functional with application to stability analysis of neutral systems with nonlinear disturbances. Discrete and Continuous Dynamical Systems - S, 2021, 14 (4) : 1415-1428. doi: 10.3934/dcdss.2020358

[20]

Tetsuya Ishiwata, Young Chol Yang. Numerical and mathematical analysis of blow-up problems for a stochastic differential equation. Discrete and Continuous Dynamical Systems - S, 2021, 14 (3) : 909-918. doi: 10.3934/dcdss.2020391

2021 Impact Factor: 1.497

Article outline

[Back to Top]